Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 330, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 5, 2008, 8:34 AM CDT for Jefferson County, Saline County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2008, 8:34 AM CDT (13:34 UTC)
- Expired
- Jul 5, 2008, 9:30 AM CDT
- In force
- 56 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
Counties Jefferson County, NE, Saline County, NE
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 1.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -451 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:21 AM CDT, 6 hours 13 minutes earlier.
Area forecast discussion, Jul 5, 2:21 AM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 221 AM CDT SAT JUL 5 2008 .DISCUSSION... THUNDERSTORM CHANCES THROUGH TUESDAY REMAIN THE PRIMARY FORECAST CONCERNS. ISOLATED STORMS DEVELOPED THIS MORNING...SHORTLY AFTER MIDNIGHT...IN PLUME OF INCREASINGLY HIGHER THETA-E AIR IN CENTRAL NEBRASKA. SOME OF THOSE STORMS WILL LIKELY AFFECT WESTERN PARTS OF THE CWA THIS MORNING. STORMS WILL END BY NOON AS WARM ADVECTION REGIME SHIFTS NORTHEAST AHEAD OF STRONG SHORTWAVE ROLLING EAST ALONG THE CANADIAN BORDER. RESULTANT LOWERING SURFACE PRESSURE IN THE DAKOTAS WILL TIGHTEN PRESSURE GRADIENT ACROSS OUR AREA...CAUSING BRISK SOUTHERLY WINDS AND INCREASINGLY WARMER 850 AIR. COMBINATION OF SUNSHINE... MIXING AND WARMER LOW LEVEL AIR SHOULD PUSH TEMPS TOWARD 90 IN MUCH OF THE CWA THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO FIRE IN THE CENTRAL DAKOTAS LATER IN THE DAY AS MOISTURE ADVECTION SURGES NORTH AHEAD OF SURFACE LOW PRESSURE. THOSE STORMS SHOULD PROPAGATE SOUTHEAST OVERNIGHT AS SOUTHWEST 850 FLOW FEEDS EASTWARD MOVING LINES...WITH SOME STORMS POSSIBLE INTO NORTHEAST NEBRASKA AFTER MIDNIGHT. ANY STORMS THAT DO MAKE IT INTO OUR CWA SHOULD DISSIPATE SUNDAY MORNING...BUT RESULT WILL BE STRENGTHENING BAROCLINIC ZONE ACROSS EASTERN NEBRASKA. BOTH NAM AND GFS SHOW THIS...AND BOTH PUSH SURFACE DEW POINTS TO OR ABOVE 70F SUNDAY AFTERNOON. ALTHOUGH LOW LEVEL CONVERGENCE WILL BE WEAK WITH MINIMAL 0-6KM BULK SHEAR... SURFACE-BASED CAPES WILL EXCEED 3000 J/KG. EXPECT SOME PULSE STORMS TO GET GOING IN THIS JUICY ENVIRONMENT...ESPECIALLY IN AREAS NEAR SURFACE CONVERGENCE WHERE TEMPERATURES JUST SOUTH SHOULD EASILY TOP 90 AND BREAK WEAK CAP. PERHAPS BEST CHANCE FOR ORGANIZED STORMS WILL COME MONDAY WHEN GFS AND NAM SHOW MORE SIGNIFICANT MID LEVEL COOLING WITH A SHORTWAVE DROPPING INTO THE PLAINS. SURFACE DEW POINTS WILL STILL BE NEAR 70 WITH BULK SHEAR INCREASING WITH APPROACHING WAVE. AGAIN SBCAPES WILL TOP 3000 J/KG WITH NO CAP. LOW LEVEL CONVERGENCE SHOULD BE ENHANCED AS INDUCED SURFACE LOW TRAVELS NORTHEAST ALONG FRONTAL BOUNDARY...SO SHOULD NOT HAVE A PROBLEM GETTING THINGS GOING IN THE HEAT OF THE AFTERNOON. STORMS WILL SHIFT SOUTHEAST WITH TIME OVERNIGHT ON BACK SIDE OF EXITING UPPER TROUGH/SURFACE LOW WITH A LINGERING STORM POSSIBLE TUESDAY MORNING IN SOUTHEAST NEBRASKA. THE REST OF THE FORECAST WAS LEFT BASICALLY UNCHANGED FOR NOW. GFS SHOWS A RELATIVELY COOL PERIOD TUESDAY AND WEDNESDAY WITH HIGHS SLIGHTLY BELOW NORMAL. WE COULD SEE ANOTHER ROUND OF STORMS WEDNESDAY NIGHT OR THURSDAY AS WARM ADVECTION REGIME IN RETURN FLOW OVERSPREADS THE REGION...BUT WILL NOT INTRODUCE JUST YET. && .AVIATION... FOR TAF SITES KOMA/KLNK/KOFK THROUGH 06/12Z. THETA-E ADVECTION UNDERWAY WITH ACCAS FM AROUND BLUE HILL (KUEX) TO WEST OF NELIGH. PROFILERS/VWPS HAVE 30 TO 40KTS AT H85 AND BEGINNING TO SEE SOME RETURNS JUST WEST OF THE CWA. THETA-E ADVECTION WILL CONTINUE OVERNIGHT AND THIS MORNING SHIFTING EASTWARD WITH TIME ACRS ERN NEB AND WRN IA ALONG WITH THE MOISTURE AXIS. EXPECT VFR CIGS AND POSSIBLY SOME LOCAL IFR/MVFR CIGS WITH THE SHRA/TSRA. SINCE THERE IS A LARGE FOCUS AREA HAVE CB IN THE OFK/LNK TAFS THRU 14Z AND MAY NEED TO ADD TO THE OMA TAF. FREEZING LEVELS ARE HIGH AND STORM MOTIONS ARE WEAK...LESS THAN 10 KTS...SO SHOULD ONE OF THE STORMS GO OVER A SITE...VISIBILTIES COULD DROP TO THE IFR/LIFR RANGE. SFC WINDS INCREASE TO 15 TO 30KTS AFTER 14Z AND THIS SHOULD HELP MIX THE CLOUDS OUT TO SCT FOR LATER IN THE AFTERNOON. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DISCUSSION...DERGAN AVIATION...ZAPOTOCNY
Hazardous weather outlook, Jul 5, 5:28 AM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 528 AM CDT SAT JUL 5 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-060030- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 528 AM CDT SAT JUL 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS IN EASTERN NEBRASKA MAY PRODUCE AN ISOLATED LARGE HAIL EVENT THROUGH MID MORNING. THE STORMS SHOULD DISSIPATE BY NOON. ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE IN NORTHEAST NEBRASKA AFTER MIDNIGHT. THERE IS A SLIGHT CHANCE FOR LARGE HAIL OR DAMAGING WINDS WITH THESE STORMS...MAINLY NORTH OF A COLUMBUS TO ONAWA LINE. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE AFTERNOON AHEAD OF A COLD FRONT IN THE DAKOTAS. THE EXPECTED SOUTHEAST MOVEMENT WOULD BRING THE STORMS INTO NORTHEAST NEBRASKA AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORNING THUNDERSTORMS ARE POSSIBLE SUNDAY IN NORTHEAST NEBRASKA AND WEST CENTRAL IOWA...BUT SHOULD BE WEAKENING. ANOTHER ROUND OF STORMS IS POSSIBLE SUNDAY AFTERNOON AS HIGH HUMIDITY LENDS TO HIGH INSTABILITY DURING THE HEAT OF THE AFTERNOON. IF STORMS DO DEVELOP...LARGE HAIL AND DAMAGING WINDS COULD OCCUR. A BETTER CHANCE FOR SEVERE THUNDERSTORMS WILL COME MONDAY AS A LOW PRESSURE SYSTEM ROLLS THROUGH THE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING ACROSS ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA. THESE STORMS WILL LIKELY CONTINUE THROUGH THE NIGHT...BUT SHOULD BE EXITING SOUTHEAST NEBRASKA TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. DERGAN
In the hours before
Local storm report, Jul 5, 5:12 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
512 AM CDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 AM HAIL COLUMBUS 41.43N 97.36W
07/05/2008 E0.88 INCH PLATTE NE EMERGENCY MNGR
0507 AM HAIL 3 SW MILFORD 40.74N 97.09W
07/05/2008 E1.75 INCH SEWARD NE LAW ENFORCEMENT
&&
CZAPOTOCLocal storm report, Jul 5, 7:36 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
736 AM CDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 AM HAIL 8 S FRIEND 40.54N 97.28W
07/05/2008 M0.88 INCH SALINE NE TRAINED SPOTTER
&&
DERGANLocal storm report, Jul 5, 7:38 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
738 AM CDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM HAIL 4 S HOWELLS 41.67N 97.00W
07/05/2008 M1.00 INCH COLFAX NE TRAINED SPOTTER
&&
DERGANLocal storm report, Jul 5, 8:01 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
801 AM CDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HAIL 4 S HOWELLS 41.67N 97.00W
07/05/2008 M1.50 INCH COLFAX NE TRAINED SPOTTER
ALSO REPORTED 4 INCHES OF RAIN
&&
DERGANThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:34 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 56 min |
| Jul 5, 4:55 AM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 65 min |
| Jul 5, 4:56 AM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 49 min |
| Jul 5, 6:19 AM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 56 min |
| Jul 5, 6:53 AM CDT | Severe Thunderstorm Warning | OAX | Colfax, Cuming, Dodge, Saunders, Stanton | 67 min |
| Jul 5, 7:06 AM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 54 min |
| Jul 5, 7:58 AM CDT | Severe Thunderstorm Warning | OAX | Saline | 62 min |
| Jul 5, 8:01 AM CDT | Severe Thunderstorm Warning | OAX | Colfax, Dodge, Saunders | 59 min |
| Jul 5, 8:06 AM CDT | Flash Flood Warning | OAX | Jefferson, Saline, Seward | 4 hr |
| Jul 5, 8:22 AM CDT | Flash Flood Warning | OAX | Colfax, Dodge | 4 hr |
| Jul 5, 9:02 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Saunders | 58 min |
| Jul 5, 9:09 AM CDT | Severe Thunderstorm Warning | OAX | Burt | 37 min |
| Jul 5, 9:14 AM CDT | Severe Thunderstorm Warning | OAX | Seward | 61 min |
| Jul 5, 11:42 AM CDT | Areal Flood Warning | OAX | Jefferson, Saline, Seward | 4 hr |
| Jul 5, 11:48 AM CDT | River Flood Warning | OAX | Jefferson | 3 hr |
| Jul 5, 12:07 PM CDT | Areal Flood Warning | OAX | Colfax, Dodge | 3 hr |
| Jul 5, 4:54 PM CDT | River Flood Warning | OAX | Dodge | 4 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.